Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 187, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 15, 2020, 11:59 AM CDT for Monroe County, Missouri. It took effect at Jul 15, 2020, 2:38 PM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 11:59 AM CDT (16:59 UTC)
- In effect from
- Jul 15, 2020, 2:38 PM CDT
- Expired
- Jul 16, 2020, 5:41 AM CDT
- In force
- 15 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Salt River near Holliday (PMZM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
660
WGUS43 KLSX 151659
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1159 AM CDT Wed Jul 15 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Mid Fork Salt River near Holliday
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-162258-
/O.NEW.KLSX.FL.W.0187.200715T1938Z-200717T2300Z/
/PMZM7.1.ER.200715T1938Z.200716T0600Z.200716T2100Z.NO/
1159 AM CDT Wed Jul 15 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mid Fork Salt River near Holliday
* until Friday evening.
* At 11:30 AM Wednesday the stage was 16.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 18.3 feet by after midnight tonight. The river is
forecast to fall below flood stage by tomorrow afternoon.
* Impact: At 18.1 feet...Water exits the left bank downstream of the
State Highway A bridge. Adjacent fields begin to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/16 07/17 07/18 07/19 07/20
Salt River
Holliday 17.0 16.26 18.0 11.0 5.6 4.8 4.7
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$2 follow-up statements
371
WGUS83 KLSX 160119
FLSLSX
Flood Statement
National Weather Service St Louis MO
819 PM CDT Wed Jul 15 2020
...The flood warning continues for the following rivers in
Missouri...
Mid Fork Salt River near Holliday
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-170719-
/O.EXT.KLSX.FL.W.0187.000000T0000Z-200717T0800Z/
/PMZM7.1.ER.200715T1706Z.200715T2245Z.200716T0600Z.NO/
819 PM CDT Wed Jul 15 2020
The Flood Warning continues for
the Mid Fork Salt River near Holliday
* until late Thursday night.
* At 8:00 PM Wednesday the stage was 18.0 feet.
* Flood stage is 17.0 feet.
* The river is forecast to continue falling to below flood stage by
after midnight tonight.
* Impact: At 17.5 feet...Water exits the right bank downstream of the
State Highway A bridge.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/16 07/17 07/18 07/19 07/20
Salt River
Holliday 17.0 18.04 6.3 4.8 4.7 4.6 4.6
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$471
WGUS83 KLSX 161041
FLSLSX
Flood Statement
National Weather Service St Louis MO
541 AM CDT Thu Jul 16 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Mid Fork Salt River near Holliday
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-161111-
/O.CAN.KLSX.FL.W.0187.000000T0000Z-200717T0800Z/
/PMZM7.1.ER.200715T1706Z.200715T2245Z.200716T0325Z.NO/
541 AM CDT Thu Jul 16 2020
The Flood Warning is cancelled for
the Mid Fork Salt River near Holliday.
* At 5:30 AM Thursday the stage was 13.1 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 10:25 PM Wednesday.
* The river will continue falling to 6.3 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/17 07/18 07/19 07/20 07/21
Salt River
Holliday 17.0 13.15 6.3 4.8 4.7 4.6 4.6
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 15, 6:40 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 15, 6:40 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 640 AM CDT Wed Jul 15 2020 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 324 AM CDT Wed Jul 15 2020 (Through This Evening) The main focus through this evening will be on the potential for strong to severe thunderstorms. Very early this morning, there is ongoing convection across northern Missouri near the position of the slow-moving cold front. Further west/southwest, regional radar imagery shows an MCS across south-central Kansas. There is also already a clear sign of a broad circulation embedded within these thunderstorms or a developing MCV. This MCV is likely to help initiate renewed convection likely just after midday near the cold front, or more likely, an outflow boundary emanating southeastward out of the ongoing convection entering portions of northeast Missouri. The convective mode initially favors discrete supercells, with large hail and damaging winds the main threats. Storms should congeal into one or more bowing segments by mid/late afternoon as storms move to the east/southeast. The threat for mesovortices embedded within these bow echoes looks favorable with the 0-3 km shear vector of 30-40 knots nearly perpendicular to any bowing segments. In addition, the 0-1 km shear and helicity values suggest a few tornadoes would be possible later today as well as possible widespread wind damage from very late this afternoon through early this evening. Tornadogenesis may also be enhanced due to localized increases in helicity near the track of a surface wave along the frontal zone or outflow boundary. Surface winds also back to the southeast ahead of this feature. The area of highest concern this afternoon and evening is from east-central Missouri into southern Illinois which will be near or just southeast of the track of the aforementioned surface wave of low pressure. There is also the potential for locally heavy rainfall due to efficient rainfall characterized by an environment with very high moisture content (PWATs > 2.00") and deep warm cloud depths. The main area to watch will be during the morning hours across portions of northeast Missouri where training may occur along the slow-moving boundary. Storms this afternoon and evening are expected to be more progressive in nature, likely reducing the localized heavy rainfall threat. In addition, most areas have seen little to no rainfall over the past week so flash flood guidance is on the high side (3hr generally 2.50-3.00"). High temperatures will be tricky today as there is still a little bit of uncertainty as to exactly how far southeast ongoing convection gets across the area later this morning and its associated cloud debris. The warmest temperatures should be southeast of the track of the surface low this afternoon, with low 90s favored across portions of east-central and southeast Missouri as well as southwest Illinois. These temperatures combined with dewpoints rising into the low to mid 70s should yield peak heat index values slightly over 100 degrees. Cannot rule out a few locations touching heat advisory magnitude criteria (105F), but nothing widespread nor persistent is expected. In addition, given the uncertainty with high temperatures today, no advisory looks warranted. (Tonight - Thursday) Still thinking that the storms should weaken by late this evening as instability begins to wane, but more importantly, mid/upper level forcing for ascent weakens substantially behind the departing MCV/shortwave trough. Storms should by and large exit the CWA behind the trailing cold front overnight tonight. This cold front should stall out near or just south of the CWA late tonight into early Thursday. Given at least semi-organized convection through early this evening, the expectation is for this front to likely stall just to our south. Dry weather is forecast as a result behind the front through Thursday, though did reintroduce slight chance PoPs across portions of southeast Missouri into south-central Illinois during the afternoon hours in case the boundary is slightly further north. Due to the higher confidence in the frontal boundary being south or almost entirely south of the area on Thursday, have lowered high temperatures a couple of degrees from the previous forecast, resulting in readings generally staying at or below 90 degrees. In addition, somewhat drier air should also filter into the mid- Mississippi valley. Therefore, heat is not as much of a concern as feared a couple of days ago. Peak heat index values should stay at least a couple of degrees below 100F across the bi-state region. Gosselin .LONG TERM... (Thursday Night through Tuesday) Issued at 324 AM CDT Wed Jul 15 2020 (Thursday Night - Friday) Models are coming into better agreement with a possible MCS or at the very least numerous thunderstorms along the quasi-stationary front Thursday night. The focus likely will be just south of the CWA, but a slight northward adjustment would yield higher PoPs into our southeastern Missouri counties. These thunderstorms should act to delay the northward progress of the frontal zone heading into Friday. Given this frontal boundary likely should be slower to move through the area, and the potential for scattered storms near the boundary, high temperatures look a couple of degrees cooler than 24 hours ago. Forecast highs are likely to reach the low to mid 90s, with peak heat index values just over 100 degrees for much of the area. (Friday Night - Tuesday) The long advertised heat event still appears on track, just a few days delayed from what it looked like last weekend. The pesky frontal boundary should finally clear the CWA to the north Friday night into early Saturday. High temperatures should climb into the mid to upper 90s beginning on Saturday, and these values are very likely to continue on Sunday and Monday. The hottest temperatures are likely to be either Sunday or Monday as some dewpoints drop slightly. Some areas may even flirt with the century mark including the St. Louis metropolitan area. In terms of heat index values, the highest readings are likely to be on Saturday due to dewpoints in the mid 70s behind the retreating warm front. Values of 105-110F are likely. Some slight cooling in terms of peak heat index values should occur on Sunday into Monday due to the aforementioned lowering of dewpoints into the lower 70s. As alluded to yesterday, the main concern is the longevity of this heat event. It appears likely to start on Saturday (perhaps as early as Friday) and should continue at least into Monday. There are some signs of a possible cold front entering the CWA early next week, but given the strong coast to coast mid/upper level ridge in place, would favor this boundary stalling out north of our region leaving us with a prolonged heat wave. There is still plenty of time still to monitor exactly how long this heat wave will last, but there remains the potential for a duration-driven excessive heat event (4+ days of 105+ heat index values). Perhaps this heat wave will just be delayed, but not denied. Gosselin && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 630 AM CDT Wed Jul 15 2020 The main concern through this evening will be on chances of thunderstorms. Ongoing morning activity is likely to weaken, though may threaten KCOU and KUIN through the morning hours. More storms are likely to develop near a cold front by early afternoon, likely between KCOU and the metro terminals. These storms should move through KUIN and the metro area this afternoon before exiting. Strong winds are likely with stronger storms as well as reduced visibilities in heavier downpours. Hail is also possible. Behind this front, winds are forecast to turn to the northwest. Dry weather is favored for the remainder of the valid TAF period. The next concern is for possible stratus (and potentially fog) development. Models insist on IFR stratus late tonight across much of the area. Have low confidence in ceilings that low so only introduced 1500 foot ceilings at KCOU and KUIN. Better chances for these lower ceilings for the metro is right near or just after 1200 UTC Thursday morning so left mention out for now. SPECIFICS FOR KSTL: The best chances for storms looks to be from roughly 2100 UTC this afternoon through 0100 UTC this evening for Lambert Field. Storms could be strong to severe during this time period with strong winds and hail potentially in addition to reduced visibility in heavier downpours. The threat for storms should exit by mid evening with the passage of a cold front. Behind this front, dry weather is favored through Thursday morning with winds turning to the northwest. Some type of low stratus appears more likely than not early Thursday morning. Not sure how low it will be, but current thinking is that model guidance seems to aggressive in suggesting IFR ceilings. For now, went a bit more conservative and introduced low MVFR conditions. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 15, 3:45 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 345 AM CDT Wed Jul 15 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-160845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 345 AM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely to continue across parts of the area today. Some of these storms may be strong to severe, mainly during the afternoon and early evening hours. Damaging winds, large hail, and a few tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There are additional chances of thunderstorms across parts of the area Thursday through Saturday and again Sunday night through Tuesday. A prolonged and dangerous heat wave is possible for much of the area from Friday through next Tuesday and perhaps beyond. Peak heat index values each day between 100 and 110 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening across much of the area. Spotters are encouraged to report any severe weather to the National Weather Service. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 46 min |
| Jul 15, 9:56 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 49 min |
| Jul 15, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 43 min |
| Jul 15, 3:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 39 min |
| Jul 15, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 39 min |
| Jul 15, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 34 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.